Cognitive problems -- can anyone relate ?

  • 26 Replies
  • 2572 Views
*

Boatsetsailrose

  • Member
  • 1401
  • Hello welcome - so glad I am here and you are too
    • View Profile
Cognitive problems -- can anyone relate ?
« on: June 09, 2016, 08:31:53 PM »
Hi I'm realising more lately the cognitive difficulties I have ...
I think before when I've been in addictions I kidded myself I was more functional than I was
Problems I am encountering ....
Recall and short term memory - being able to focus - it's like I'm on another channel
Being about to problem solve and look at the broader picture
Having little to say - because I don't really know what to say

*

Three Roses

  • Guest
Re: Cognitive problems -- can anyone relate ?
« Reply #1 on: June 09, 2016, 08:40:28 PM »
yes, i can really relate!

*

Boatsetsailrose

  • Member
  • 1401
  • Hello welcome - so glad I am here and you are too
    • View Profile
Re: Cognitive problems -- can anyone relate ?
« Reply #2 on: June 09, 2016, 09:00:12 PM »
Thank u three roses
And now I am back on anti dep doesn't help those issues ( though I can manage to function as I want before
Work is a real issue for me ....

*

chairmanmeow

  • Member
  • 51
    • View Profile
Re: Cognitive problems -- can anyone relate ?
« Reply #3 on: June 09, 2016, 10:53:17 PM »
Sounds like biological side effects dragging you down.. I find myself in that fog as of late..

*

Danaus plexippus

  • Member
  • 298
    • View Profile
Re: Cognitive problems -- can anyone relate ?
« Reply #4 on: June 10, 2016, 03:10:33 PM »
This morning I was sitting at the kitchen table staring at a cup of tea and wondering what the * to do with it as though I had only just landed on this planet. I have been titrating myself off Neurontin very, very slowly because of cognitive issues. It does not combine well with the other meds my psychiatrist has me on, resulting in confusional arousal http://www.webmd.com/sleep-disorders/news/20140825/sleep-drunkenness-is-common-and-linked-to-other-behavior-issues The fog used to last all day. Now it lifts or at least becomes less thick by lunch time. I do still space out sometimes though, especially first thing in the morning. “What day is it? What do I have to do today? What is this nice hot, pleasant smelling, amber liquid in this handy container here in front of what I assume is me?”

*

chairmanmeow

  • Member
  • 51
    • View Profile
Re: Cognitive problems -- can anyone relate ?
« Reply #5 on: June 10, 2016, 03:27:29 PM »
This morning I was sitting at the kitchen table staring at a cup of tea and wondering what the * to do with it as though I had only just landed on this planet. I have been titrating myself off Neurontin very, very slowly because of cognitive issues. It does not combine well with the other meds my psychiatrist has me on, resulting in confusional arousal http://www.webmd.com/sleep-disorders/news/20140825/sleep-drunkenness-is-common-and-linked-to-other-behavior-issues The fog used to last all day. Now it lifts or at least becomes less thick by lunch time. I do still space out sometimes though, especially first thing in the morning. “What day is it? What do I have to do today? What is this nice hot, pleasant smelling, amber liquid in this handy container here in front of what I assume is me?”
Simulated dementia fun.. I was on some heavy doses of paxil for a few months put me in the brain chemistry of an alcoholic. Psychotropic medications I heard someone say once is like pouring and entire can of oil on a motor, sure it finds its way to the spot that needs fixing but ends up everywhere else as well...   

*

Danaus plexippus

  • Member
  • 298
    • View Profile
Re: Cognitive problems -- can anyone relate ?
« Reply #6 on: June 17, 2016, 12:01:58 PM »
Well, I'm off Neurontin now. How long will it take before my brain comes back?

*

Contessa

  • Member
  • 810
    • View Profile
Re: Cognitive problems -- can anyone relate ?
« Reply #7 on: June 19, 2016, 01:54:57 AM »
Absolutely Boatsetsailrose.

These symptoms started as a direct result of, and in the fall out period to, the traumatic events I was experiencing. But what I didn't realise was that these symptoms continued as a result of the antidepressant medication I was prescribed (citalopram). I only clued in to it after a couple of years of frustration - trying to study my masters  :blink: - when my dosage was gradually decreased again and my concentration (and organisation, comprehension, work efficiency, etc etc etc) improved.

I wish I clued in sooner, but at least I was in a comparatively positive mood the whole time.

*

Danaus plexippus

  • Member
  • 298
    • View Profile
Re: Cognitive problems -- can anyone relate ?
« Reply #8 on: June 19, 2016, 02:44:49 AM »
yeah, that's one * of a tradeoff.

*

Boatsetsailrose

  • Member
  • 1401
  • Hello welcome - so glad I am here and you are too
    • View Profile
Re: Cognitive problems -- can anyone relate ?
« Reply #9 on: June 19, 2016, 03:24:51 PM »
Hi contessa
Yes ... I'm on citalopram too ... I reduced from 20mg to 15mg and within 2 wks I was having really low mood as direct consequence of dark thoughts ... I have made an appoint to see gp - a friend mentioned switching to Escitalopram as is a cleaner drug --
I just don't know - I feel trapped
I really can't see me sticking to being like this but by the same token it doesn't seem I can be drug free and function ...

It like everything is a drag - I don't get a sense of satisfaction doing things - because I'm doing it through a fog
I've also got a bit of a buzz in my head which I haven't noticed previous times I've been on it
Gee what a situation ....

*

Contessa

  • Member
  • 810
    • View Profile
Re: Cognitive problems -- can anyone relate ?
« Reply #10 on: June 20, 2016, 01:41:24 AM »
Danaus plexippus, indeed. Or a catch 22; too fogged up to have the capability to suspect it was the meds!

Boatsailrose, that's no good. I'm sorry to hear it.
Yeah I dropped from 20mg to 10mg, and noticed improvements in my ability to work, but didn't get the mood low. Because I then noticed other side effects, I was dropped to 5mg while switching to agomelatine 25mg at first it was fantastic then quickly turned to disaster, and also had horrendous side effects to boot. On sertraline 100mg now, and there is no fogginess at all. Wish I was on it sooner!!

You deserve satisfaction from life, and we will be here when you get it  :)
« Last Edit: June 20, 2016, 06:02:43 AM by Contessa »

*

Danaus plexippus

  • Member
  • 298
    • View Profile
Re: Cognitive problems -- can anyone relate ?
« Reply #11 on: June 20, 2016, 12:00:07 PM »
I'm on Sertraline 50 MG BID. It's a more sustained and smother ride than taking 100 MG QD. My doc wanted to increase the dose. I thought that if I got off Neurontin I could tolerate more Sertraline, but I do not feel the need for a higher dose of Sertraline. The amount I'm currently on does what it's supposed to do and the only side effect is gas. I don't want to be drugged into no emotions at all and I really don't want to be a bigger fart than I already am.

*

arpy1

  • Member
  • 727
    • View Profile
Re: Cognitive problems -- can anyone relate ?
« Reply #12 on: June 20, 2016, 12:37:26 PM »
oh boy, absolutely, Boatssr!  it's awful but it's a comfort to realise so manyof us experience this too. it makes it more bearable somehow and i'm grateful i spotted this thread. 

i beat myself up often about being so ga-ga, but  reading this thread i realise what a whacking dose of stuff i am on: 30mg citalopram and 50mg Trazodone... no wonder my brain is so fried. i am not surprised now tht i can't seem to concentrate for more than ten minutes unless i am stuck in front of brainless tv. (currently 'Bones' re-runs).
 
i wish i could go back on sertraline, it really was the best anti-dep i have found for me, but it also exacerbated my arthritis greatly so i had to stop it. also it may have been part of the cause of the microscopic colitis i develped. 

like you say, Danaus, one * of a trade-off.  personally it's a price i daren't not pay at present, as it's stopping the downward mood spiral. don't feel wonderful, but also not at suicidal stage, which has to be good! 

and i wonder if i am kidding myself about being ill!!??

*

Danaus plexippus

  • Member
  • 298
    • View Profile
Re: Cognitive problems -- can anyone relate ?
« Reply #13 on: June 20, 2016, 01:13:24 PM »
OMG! Are you positive  it was the Sertraline that made your arthritis worse? I have arthritis. Is there documented evidence that Sertraline makes arthritis worse? When my doc had me on Cymbalta my retina detached. I had to get three excruciatingly painful surgeries to keep from going blind. I blamed the Cymbalta, but could not prove it.  :aaauuugh: 

*

arpy1

  • Member
  • 727
    • View Profile
Re: Cognitive problems -- can anyone relate ?
« Reply #14 on: June 20, 2016, 02:25:02 PM »
i just read it once on the list of contra-indications, that it causes inflammation of joints or something. but that was after i made the link myself. there is some research done about sertraline/microscopic colitis too, but not a lot.  i guess it's a pretty personal thing, what affects one will not affect another. i know that on certraline the arthritis and joint pain is a lot less.  sadly not the colitis, but hey, can't have it all!!